Hail, Cache
- When
- June 8, 4:05 PM MST
- Where
- Cache County, 0.86 mi SE of Providence
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.710, -111.810
Hailstones with a 0.75 inch diameter were observed in Providence.
Large hail was observed in northern Utah on both June 8th and 9th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Large hail was observed in northern Utah on both June 8th and 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 8, 1:51 PM MST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT MON JUN 8 2009 .SYNOPSIS...COOL AND UNSETTLED CONDITIONS WILL CONTINUE THROUGH MUCH OF THE WEEK AS A SERIES OF DISTURBANCES MOVE EAST FROM THE CALIFORNIA COAST INTO THE GREAT BASIN. && .DISCUSSION...WITH ABUNDANT MOISTURE IN PLACE...SCATTERED CONVECTION HAS DEVELOPED OVER NORTHERN UTAH AND SOUTHWEST WYOMING THIS AFTERNOON. SOME GUSTY WINDS AND BRIEF HEAVY RAIN HAVE BEEN OBSERVED WITH THESE STORMS...BUT THE STORMS ARE MOVING TOO FAST TO POSE A SIGNIFICANT FLOODING THREAT. OVER SOUTHERN UTAH...HIGH CLOUDS ARE INCREASING AS THE TROUGH OFF THE SOUTHERN CALIFORNIA COAST MOVES CLOSER TO THE SHORE...BUT THE AIRMASS IS STILL TOO DRY FOR CONVECTION TO DEVELOP THERE. WITH FEWER CLOUDS...TEMPERATURES OVER THE AREA ARE A FEW DEGREES WARMER THAN YESTERDAY BUT ARE RUNNING 5-7F BELOW CLIMO. CLOUDS AND MOISTURE WILL CONTINUE TO INCREASE AS THE CALIFORNIA TROUGH MOVES ONSHORE TOMORROW. MODELS NOW ALL AGREE THAT THE CENTER OF THIS SYSTEM WILL REMAIN OVER NORTHERN AZ/SOUTHERN UTAH...BUT IT SHOULD BRING A GOOD AMOUNT OF INSTABILITY TO THE AREA. HAVE RAISED POPS TO LIKELY ACROSS THE SOUTHERN MOUNTAINS FOR TUESDAY AFTERNOON...BUT KEPT MOST OF THE REST OF THE AREA IN THE SCATTERED RANGE. ALSO INCREASED POPS FOR WEDNESDAY...AND THINK THIS MIGHT BE A BETTER DAY FOR AT LEAST SOME LOCATIONS AS THE TROUGH WILL PASS CLOSER ON THIS DAY. LITTLE CHANGE IN THE AIRMASS TEMPERATURE IS EXPECTED DUE TO THE PASSAGE OF THIS SYSTEM...BUT CLOUDS WILL MAKE MAXES ON TUESDAY AND WEDNESDAY A BIT COOLER THAN TODAY...WHILE MINS SHOULD BE A BIT WARMER. MODELS INDICATE NO END IN SIGHT FOR THE MOIST AND UNSTABLE PATTERN...AT LEAST THROUGH THE FORECAST PERIOD. EC/GFS BRINING ANOTHER CALIFORNIA TROUGH THROUGH MOSTLY NORTHERN UTAH ON THURSDAY AND FRIDAY...THOUGH THE EC IS A BIT FASTER WITH IT. 12Z ECMWF BRINGS ANOTHER TROUGH THROUGH FOR THE WEEKEND...BUT THIS SYSTEM HANGS BACK IN THE GFS SOLUTION. EITHER WAY...ENOUGH MOISTURE IS FORECAST TO REMAIN TO SUPPORT ABOVE CLIMO POPS THROUGH DAY 7. THE MODELS INDICATE THE TEMPERATURE OF THE AIRMASS TO CHANGE LITTLE THROUGH THE END OF THE WORK WEEK BEFORE A SLIGHT WARMING TREND FOR THE WEEKEND. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE EVENING AT THE SLC TERMINAL. SOUTHEAST WINDS ARE EXPECTED TO PREVAIL THROUGH THE EVENING...BUT THERE IS A 40 PERCENT CHANCE OF A SHIFT TO THE NORTHWEST BETWEEN 22Z AND ABOUT 02Z. OUTFLOW FROM NEARBY THUNDERSTORMS MAY ALSO RESULT IN ADDITIONAL PERIODS OF GUSTY AND ERRATIC WINDS AT THE TERMINAL BETWEEN NOW AND 03Z. THERE IS A 20 PERCENT CHANCE THAT A THUNDERSTORM WILL DIRECTLY IMPACT THE TERMINAL DURING THAT PERIOD. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 253 AM MDT MON JUN 8 2009 UTZ001>016-019>021-517-518-WYZ021-091200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 253 AM MDT MON JUN 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CROSS NORTHERN UTAH AND SOUTHWEST WYOMING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS AT LEAST A PORTION OF THE AREA EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 455 PM MDT MON JUN 8 2009 UTZ001-002-007-082345- CACHE VALLEY/UTAH PORTION UT-NORTHERN WASATCH FRONT UT-WASATCH MOUNTAINS I-80 NORTH UT- 455 PM MDT MON JUN 8 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CACHE...EXTREME EASTERN BOX ELDER AND NORTHWESTERN RICH COUNTIES UNTIL 545 PM MDT... AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEWISTON TO LOGAN... AND MOVING EAST AT 25 MPH. PENNY SIZE HAIL AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HYRUM... MILLVILLE AND NIBLEY... HYDE PARK... LOGAN... MILLVILLE... NORTH LOGAN... PROVIDENCE AND RIVER HEIGHTS... BEAVER MTN... LAKOTA... GARDEN CITY... PICKELVILLE AND MEADOWVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. YOUNG
The Salt Lake City radar (KMTX), 73 km away, was scanning. The volume nearest the first event began at 23:06 UTC.
2 hail. Local standard time, as filed.
Hailstones with a 0.75 inch diameter were observed in Providence.
Local television media reported 0.75 inch diameter hail in Cottonwood Heights.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2009Every state in 2009This day in weather historyWarnings in Utah, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179379, 179381.